# SDR 2011FA0000006

- Difficulty date: January 4, 2011
- Submitted: January 4, 2011
- Operation: General aviation
- Aircraft: N9991B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1110
- Aircraft time: 6,895 hours
- Engine: Lyc O360F1A6
- Engine time: 5,037 hours
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 24670012
- Condition: Cracked
- Location: Rudder Control
- Part time: 6,895 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING LANDING ROLLOUT, WITH CROSSWIND, THE ACFT DRIFTED RT.  HARD LT RUDDER WAS APPLIED BY BOTH STUDENT AND INSTRUCTOR AT WHICH TIME A "POP" WAS HEARD/FELT.  ACFT CONTROL WAS MAINTAINED WITH BRAKING AND NOSE STEERING.  INSP REVEALED A CRACK IN THE RT RUDDER TORQUE TUBE. THIS CRACK IS LOCATED JUST LT OF THE SECTOR GEAR/TRIM-STEERING BUNGEE ATTACH POINT, WITH THE TORQUE TUBE LOCATED IN THE CTR FLOOR SECTION, FWD OF THE CTR CONSOLE. THE FAILURE RESULTED IN THE RT AND LT TORQUE TUBE SECTOR GEARS MOVING OUT OF UNISON AND ALLOWED LOSS OF TENSION IN THE RUDDER CONTROL CABLES.
